| Model Number |
ROX05 |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Pain (1994); Swelling (2091); Tinnitus (2103); Dizziness (2194); Hypoesthesia (2352); Numbness (2415)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source, foreign - event occurred in (b)(6).Concomitant medical products: osseoguard flex resorbable collagen membrane 30 x 40, item: ogf3040, lot: bdmu13e3; t3 tapered, implant 4x13; item: bost413 and lot numbers was not communicated; therapy dates: (b)(6) 2014.The investigation is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.
Event or Problem Description
It was reported that the patient suffered of a vestibular bone defect due to inflammation of a decayed tooth in tooth location 12, and was treated on (b)(6) 2014 by implanting a t3 biomet 3i implant simultaneously with endobon and a collagen membrane (osseoguard).Two years after the implant placement, the patient came back to the clinic complaining about neuralgia : the patient stated that she had been suffering mostly from pain since the implant placement, and reported suffering from swelling, numbness, dizziness, paraesthesia, hypesthesia around the eye, and tinnitus.No additional patient consequence were reported.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and correction information.The following section has been updated : b5, b6, d7, g4, h2, h3, h4, h6, h7, h10.D11 : concomitant medical products; osseoguard flex resorbable collagen membrane 30 x 40 ; reference ogf3040 ; batch bdmu13e3.T3 tapered implant 4x13 ; reference bost413 ; batch bdmu13e3 (investigated in (b)(4).The device was not returned to the manufacturer.Therefore it could not be analyzed.Reported event was unable to be confirmed.As per lawyer statement, short time after the implantation in the anterior tooth region in 2014, the patient complained about pain in the area of the right side of her face.In addition, there were nonspecific symptoms such as dizziness, a slight swelling in the area of the face, hypaesthesia around the area of the right eye, sensory disturbances, and ear noise so that the patient had to be hospitalized already in (b)(6) 2014 to exclude a chronic inflammatory cns disease.No evidence of a neuro-borreliosis or another disease of the central nervous system could be found during this hospitalization.However, a hardened temporal artery was palpable, so that a duplex examination was also performed, which showed normal results.As per lawyer statement, due to the pain, the patient saw several doctors, an otorhinolaryngology specialist, neurologist, an osteopath and a naturopath in the hope that the pain would be relieved.During all this time, she received various antibiotics, cortisone, amitriptyline, novamine sulfone, paracetamol, lbuflam, katadolone, lyrica, dontisolone, pyralvex as well as various herbal remedies from dentists and neurologists.In addition, she tried heat application and special plasters.As per dentist statement, examination was performed when the patient came back on (b)(6) 2016 to the clinic complaining about numbness and pain in the area of the right side of the face.According to the dentist examination, the implant regions were clinically and radiologically completely inconspicuous, the result was good with a stable condition of the mucosa.On (b)(6) 2017, the patient has been examined by an additional dentist.There were no pathological findings regarding the prosthetic restoration of the implant.However, general problems have been noticed like a craniomandibular dysfunction in connection with problems of the cervical spine and the hip.These were already treated by the family dentist with an occlusal splint and with physiotherapy.As per lawyer statement, in 2017, another dentist in trier noticed that the gums around teeth 11 to 13 were swollen, and that there was a sharp edge palpable on the root of the tooth.On (b)(6) 2017, the material was partly removed in the clinic in trier and the tissue was smoothed afterwards.As a consequence, the tooth location was considerably less inflamed.However, the pain remained unchanged.As per lawyer statement, on (b)(6) 2018, attempts were finally made to also remove the remaining ceramic fragments apart from the implant at the (b)(6) hospital of (b)(6).An extensive curettage of the implant site and the removal of the granulation tissue were performed.A gentamycin cone was placed and the wound was closed.As per lawyer statement, on (b)(6) 2018, a further surgical intervention followed at the hospital of (b)(6).Once again, bone replacement material was removed from tooth 11 to the back molar, because sharp bone pieces had become clearly visible once again.X-rays, lawyer letter and other documents were received.All data review has been performed by medical affairs manager and biomet valence research and development department.The x-ray received was from (b)(6) 2016.The x-ray review shows that the endobon looks well integrated and there is no anomaly on the x-ray.As per lawyer statement, the syndrome described by patient are "dizziness, nausea, sensory disturbances, hypaesthesia and ear noise" and according to dentist examination, the patient suffers troubles of the craniomandibular dysfunction.Per literature review these symptoms are part of craniomandibular dysfunction.As per lawyer statement, persistent pain in the area of the right side of the face is described.The patient was diagnosed by a neurologist to suffer troubles of the trigeminal neuralgia.Per literature review, pain is symptom of trigeminal neuralgia.As per medical record, patient suffered from gingivitis.As per medical affairs manager review, gingivitis is inflammation of the gum tissue, it can occur in anyone whether or not they had an implant and bone graft placed.It can be due to things like lack of flossing, poor oral hygiene, poorly fitting restorations.As per lawyer statement, inflammation of the gum and sharp bone are described by the patient to have occurred.However, the patient dentist stated that implant and surroundings were completely unremarkable (clinically and in x-ray).The patient lawyer claims that endobon is a non-resorbable ceramic that remains in the body and causes harm.As per zimmer biomet valence research and development associate director, endobon is a non-resorbable ceramic that remains in the body by product definition but this is not a reason for a harm.The lawyer affirms that the reconstruction of the vestibular lamella is not indicated according to manufacturer's instructions.As per medical affairs manager review, since the dental implant is placed in oral cavity, term vestibular lamella is most likely referring to buccal cortical bone (vestibular cortical lamella).Endobon would be indicated to fill defects in buccal cortical bone.Endobon was used in line with its indication following manufacturer¿s instructions.The lawyer affirms that there was a recall for endobon with expiration date 31 august 2016 due to inflammations and soft tissue irritations.Zimmer biomet had initiated the fsca zfa 2015-03 regarding the product endobon xenograft-granules with expiration date 31 aug 2016.The product endobon® xenograft granules 0.5ml, reference rox05, batch t0134269 is part of the scope of the zfa 2015-03 due to increased risk of soft tissue irritations up to infection if the product was implanted with a remaining shelf life of fewer than 18 months.However in this case, the endobon was implanted on (b)(6) 2014 and the expiration date is aug 31, 2016, so we are not in the case of the increased risk described in the fsn.The review of the device manufacturing quality record indicates that 676 products endobon xenograft granules 0.5ml, reference rox05, batch t0134269 were manufactured on 22 october 2013.The device manufacturing quality record indicates that the released product met all requirements to perform as intended.The review of the sterilization certificate indicates that the products were sterilized according to the specification.The review of the raw material certificates demonstrate that the raw material were complying to specifications.No non conformity or deviation was observed which could be linked to the event described in the complaint.No other similar complaints regarding the reported event have been recorded for endobon xenograft, reference rox05, batch t0134269 within one year.According to available data, the exact root cause of this event can¿t be determined.However, there is no evidence that the event is related to the product.Indeed, no other complaint has been recorded for the reference rox05, batch t0134269 and the described symptoms in the complaint coincide with the symptoms of the several patient conditions craniomandibular dysfunction and trigeminal neuralgia.A summary of the investigation was sent to the complainant conveying zimmer biomet conclusions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that t3 implant was placed in 2014 with simultaneous augmentation of buccal bone lamella with endobon xenograft and osseoguard membrane.The patient bone density is type iii, the implant integrated optimally and showed no abnormality after prosthetic restoration.As per patient´s lawyer statement, endobon products caused pain, swelling, numbness, dizziness, paraesthesia, hypesthesia around the eye, and tinnitus to the patient.Also, lawyer claims that endobon is a non-resorbable ceramic that remains in the body and causes harm.Furthermore, the lawyer affirms that the reconstruction of the vestibular lamella is not indicated according to manufacturer's instructions, and that there was a recall for endobon with expiration date 31 august 2016 due to inflammations and soft tissue irritations.Doctor does not share lawyer´s opinion.The patient fears that endobon causes neurological failures.
Additional Manufacturer Narrative
(b)(4).The device was not returned to the manufacturer.Therefore it could not be analyzed.Reported event was unable to be confirmed.However, samples of endobon xenograft granules 0.5ml item (b)(4), lot t0134269 have been received and analyzed.A visual inspection and a granulometry test have been carried out.During the visual inspection, it was seen that the product¿s color was as usual.During the visual inspection, the product size seemed to be a little bit smaller than usual.Granulometry test was performed and it has been found that part of the granules on the tested products have a diameter slightly inferior to 500 m.Therefore, the granulometry tests confirmed what was observed during the visual inspection.It can be noticed that the product remains in the specification, even if the experation date has passed since 3 years and half.No non-conformity which could explain the patient symptoms has been found.X-rays, lawyer letter and other documents were received.All data review has been performed by medical affairs manager and biomet valence research and development department.The x-ray received was from 17 may 2016.The x-ray review shows that the endobon looks well integrated and there is no anomaly on the x-ray.As per the translated lawyer letter and initial product experience, the syndrome described by patient are dizziness, nausea, sensory disturbances, hypaesthesia and ear noise and according to dentist examination, the patient suffers troubles of the craniomandibular dysfunction.Per literature review these symptoms are part of craniomandibular dysfunction.As per the translated lawyer letter, persistent pain in the area of the right side of the face is described, and according to neurologist examination, the patient suffers troubles of the trigeminal neuralgia.Per literature review, pain is symptom of trigeminal neuralgia.As per translated lawyer letter and summary medical record gingivitis, inflammation of the gum and sharp bone are described by the patient to have occurred.As per review, gingivitis is inflammation of the gum tissue, it can occur in anyone whether or not they had an implant and bone graft placed.It can be due to things like lack of flossing, poor oral hygiene, poorly fitting restorations.Most commonly bone rounds off/becomes less sharp over time after a surgical procedure.We cannot explain sharp edges of bone.The patient lawyer claims that endobon is a non-resorbable ceramic that remains in the body and causes harm : as per zimmer biomet valence research and development associate director, endobon is a non-resorbable ceramic that remains in the body by product definition but this is not a reason for a harm.The lawyer affirms that the reconstruction of the vestibular lamella is not indicated according to manufacturer's instructions : as per medical affairs manager review.Since the dental implant is placed in oral cavity, term vestibular lamella is most likely referring to buccal cortical bone (vestibular cortical lamella).Endobon would be indicated to fill defects in buccal cortical bone.Endobon was used in line with its indication following manufacturer¿s instructions.The lawyer affirms that there was a recall for endobon with expiration date 31.Aug.16 due to inflammations and soft tissue irritations : yes, zimmer biomet had initiated a product recall regarding the product endobon xenograft-granules with expiration date 31 aug 2016.The product endobon® xenograft granules 0.5ml, reference (b)(4), batch t0134269 is part of the scope of the zfa 2015-03 (shelf life 36 months) due to increased risk of soft tissue irritations up to infection if the product was implanted with a remaining shelf life of fewer than 18 months.However in this case, the endobon was implanted on mar 12, 2014 and the expiration date is aug 31, 2016, so we are not in the case of the increased risk described in the fsn.The review of the device manufacturing quality record indicates that 676 products endobon xenograft granules 0.5ml, reference (b)(4), batch t0134269 were manufactured on 22 october 2013.The device manufacturing quality record indicates that the releasedproduct met all requirements to perform as intended.The review of the sterilization certificate indicates that the products were sterilized according to the specification.The review of the raw material certificates demonstrate that the raw material were complying to specifications.No non conformity or deviation was observed which could be linked to the event described in the complaint.In order to rule out any potential cause of patient¿s infection by the product, zimmer biomet reviewed several documents as dose audit certificate, bioburden certificates and environmental tests performed in the conditioning room.It has been found that all of the results were complying to the specifications.Therefore, any risk of infection of the patient by the product is ruled out.No other similar complaints regarding the reported event have been recorded for endobon xenograft, reference (b)(4), batch t0134269 within one year.According to available data, the exact root cause of this event can¿t be determined.However, there is no evidence that the event is related to the product.Indeed, no other complaint has been recorded for the reference (b)(4), batch t0134269 and the described symptoms in the complaint coincide with the symptoms of the several patient conditions craniomandibular dysfunction and trigeminal neuralgia.A summary of the investigation was sent to the complainant conveying zimmer biomet conclusions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that t3 implant was placed in 2014 with simultaneous augmentation of buccal bone lamella with endobon xenograft and osseoguard membrane.The patient bone density is type iii, the implant integrated optimally and showed no abnormality after prosthetic restoration.As per patient´s lawyer statement, endobon products caused pain, swelling, numbness, dizziness, paraesthesia, hypesthesia around the eye, and tinnitus to the patient.Also, lawyer claims that endobon is a non-resorbable ceramic that remains in the body and causes harm.Furthermore, the lawyer affirms that the reconstruction of the vestibular lamella is not indicated according to manufacturer's instructions, and that there was a recall for endobon with expiration date 31 august16 due to inflammations and soft tissue irritations.Doctor does not share lawyer´s opinion.The patient fears that endobon causes neurological failures.